Alert archive / Georgia / Special Weather Statements in 2011

Special Weather Statement, NWS Atlanta, GA

July 3, 2011Meriwether County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 3, 2011, 3:16 PM EDT for Meriwether County, Georgia. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2011, 3:16 PM EDT (19:16 UTC)
Expired
Jul 3, 2011, 3:45 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA

County Meriwether County, GA

The radar

The Atlanta radar (KFFC), 55 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1281 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2011-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1281 J/kg
Mixed-layer CIN
-114 J/kg
Mixed-layer LCL
1095 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

112 
WWUS82 KFFC 031916
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUL 3 2011

GAZ067-079-031945-
316 PM EDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MERIWETHER COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANCHESTER...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RALEIGH...WOODBURY...MANCHESTER...
WOODLAND...WARM SPRINGS AND FLINT HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3287 8478 3300 8458 3294 8452 3292 8453
      3291 8451 3288 8451 3287 8447 3286 8449
      3284 8446 3273 8462 3280 8470 3284 8470
TIME...MOT...LOC 1917Z 050DEG 10KT 3287 8459

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 3, 1:38 PM EDT, 1 hour 38 minutes earlier.

Area forecast discussion, Jul 3, 1:38 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
138 PM EDT SUN JUL 3 2011

.PREV DISCUSSION... /ISSUED 1030 AM EDT SUN JUL 3 2011/

UPDATE...
NO CHANGES PLANNED THIS MORNING.

41

PREV DISCUSSION... /ISSUED 348 AM EDT SUN JUL 3 2011/

SHORT TERM /TODAY THROUGH TUESDAY/...
HIGH PRESSURE IN THE MID AND UPPER LEVELS CONTINUE TO NOSE IN FROM
THE WEST...RESULTING IN A FAIRLY ACTIVE NORTHERLY FLOW ALOFT. THIS
COUPLED WITH A WEAK SURFACE TROUGH MEANDERING ACROSS MAINLY NORTH
GEORGIA WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING
THUNDERSTORMS AGAIN TODAY. EXPECT THE GREATER CHANCE FOR STORMS TO
BE GENERALLY NORTH OF A CUSSETA TO MACON TO AUGUSTA LINE WHERE THE
SURFACE TROUGH AND OUT FLOWS SHOULD HELP PROVIDE A FOCUS. MODEST
INSTABILITIES WITH 1500-2000 CAPES AND WEAK WIND SHEAR PROFILES
SHOULD HELP HINDER WIDESPREAD SEVERE... BUT CANNOT RULE OUT ISOLATED
PULSE SEVERE STORMS AS DAYTIME TEMPS CLIMB INTO THE MID 90S WITH
WEAK DIFFLUENT FLOW ALOFT. THE UPPER LEVELS BECOME MORE FAVORABLE
FOR AFTERNOON THUNDERSTORMS BY MONDAY AND TUESDAY AS THE UPPER RIDGE
RETREATS WESTWARD...SETTING UP AN ACTIVE NW FLOW ALOFT AS A BROAD
UPPER TROUGH SETTLES ALONG THE ATLANTIC EAST COAST. ONCE AGAIN...
NOT EXPECTING WIDESPREAD SEVERE WITH VERY WEAK WIND SHEAR
PROFILES... BUT EXPECT THE OCCASIONAL PULSE SEVERE STORM DURING MAX
HEATING WITH WIND GUSTS AND LIGHTNING BEING THE MAIN STORM THREATS
EACH DAY. AS FOR TEMPS...EXPECT ANOTHER VERY HOT DAY TODAY WITH
TEMPS PUSHING INTO THE MID AND UPPER 90S... THE DAYTIME HIGHS EASE
JUST A BIT ON MONDAY AND TUESDAY WITH LESS RIDGE INFLUENCE AND
BETTER STORM COVERAGE IN THE AFTERNOON. TOOK A MAV AND MET BLEND FOR
HIGHS AND LOWS THROUGH THE SHORT TERM.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
EXTENDED MODELS CONTINUE TO SHOW AN UPPER TROUGH SETTLING OVER
THE SE STATES FROM WEDNESDAY THROUGH SATURDAY...WITH AN ACTIVE NW
FLOW ENHANCING AFTERNOON-EVENING CONVECTION...RESULTING IN
SCATTERED COVERAGE EACH DAY. THE ISOLATED PULSE SEVERE STORM
THREAT WILL REMAIN POSSIBLE EACH DAY WITH ADDED UPPER SUPPORT
DURING MAX HEATING. OTHERWISE...EXPECT LITTLE CHANGE IN TEMPS WITH
NUMBERS NEAR OR SLIGHTLY ABOVE NORMAL.

39

&&

.AVIATION...
18Z UPDATE...
CU BREAKING OUT ACROSS THE METRO AREA...WITH SOME TSRA DEVELOPING.
HAVE MOVED TEMPO TSRA TO BEGIN AT 19Z ACROSS THE METRO SITES...
BUT DELAYED IT UNTIL 20Z FOR MCN/CSG. WINDS GENERALLY LGT AND VRB BUT
FAVOR SOUTHWEST. SURFACE WEAKNESS SHIFTING THIS EVENING MAY ALLOW
WINDS TO GO BRIEFLY SOUTHEAST ESPECIALLY AT AHN/MCN BUT SHOULD BE
SOUTHWEST AGAIN TOMORROW. SOME BRIEF MVFR FOG POSSIBLE AT TYPICAL
SITES...ESPECIALLY WITH RAIN. EXPECT AFTERNOON CONVECTION AGAIN ON
MONDAY...SO HAVE INCLUDED PROB30 FOR ATL.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON TIMING OF CONVECTION.
MEDIUM TO HIGH ON WINDS.
HIGH ON ALL OTHER ELEMENTS.

TDP

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          95  70  95  71 /  40  30  40  30
ATLANTA         95  73  93  73 /  50  30  50  40
BLAIRSVILLE     91  65  87  64 /  40  30  50  40
CARTERSVILLE    95  67  94  67 /  40  30  50  40
COLUMBUS        95  72  94  72 /  40  30  40  30
GAINESVILLE     93  72  92  71 /  50  30  50  40
MACON           96  71  95  71 /  30  30  30  20
ROME            96  68  94  69 /  20  20  50  40
PEACHTREE CITY  95  68  93  69 /  40  30  50  30
VIDALIA         94  71  95  73 /  20  20  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 3, 11:55 AM EDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1155 AM EDT SUN JUL 3 2011

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-040830-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1155 AM EDT SUN JUL 3 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
ISOLATED TO SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND
EVENING ACROSS NORTH AND CENTRAL GEORGIA...MAINLY NORTH OF A LINE
FROM CUSSETA TO MACON TO AUGUSTA.

.SYNOPSIS...
INTERACTIONS BETWEEN UPPER LEVEL DISTURBANCES AND A WEAK SURFACE
TROUGH MEANDERING ACROSS NORTH GEORGIA WILL CREATE CONDITIONS FOR
ISOLATED TO SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON AND
EVENING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM THUNDERSTORMS WILL BE FREQUENT CLOUD TO
GROUND LIGHTNING...WIND GUSTS TO 50 MPH...AND LOCALLY HEAVY RAINS.

.DISCUSSION...
AN AREA OF MID AND UPPER LEVEL HIGH PRESSURE TO THE WEST CONTINUES
TO PROVIDE AN ACTIVE NORTHERLY FLOW...WITH WEAK UPPER LEVEL
DISTURBANCES TRAVERSING THE PEACH STATE FROM THE NORTH. A SURFACE
TROUGH MEANDERING ACROSS NORTH GEORGIA WILL PROVIDE A FOCUS FOR
ISOLATED TO SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING.
MOST STORMS SHOULD STAY BELOW SEVERE CRITERIA DUE TO MODEST
INSTABILITIES AND WEAK WIND SHEAR PROFILES...BUT AN ISOLATED
SEVERE THUNDERSTORM OR TWO CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
SCATTERED THUNDERSTORMS EXPECTED EACH AFTERNOON AND EVENING THROUGH
SATURDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.

TDP

In the hours before

Special weather statement, Jul 3, 3:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
316 PM EDT SUN JUL 3 2011

GAZ067-079-031945-
316 PM EDT SUN JUL 3 2011

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN TALBOT AND MERIWETHER COUNTIES UNTIL 345 PM EDT...

AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER MANCHESTER...MOVING SOUTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
TALBOT AND MERIWETHER COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE RALEIGH...WOODBURY...MANCHESTER...
WOODLAND...WARM SPRINGS AND FLINT HILL. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3287 8478 3300 8458 3294 8452 3292 8453
      3291 8451 3288 8451 3287 8447 3286 8449
      3284 8446 3273 8462 3280 8470 3284 8470
TIME...MOT...LOC 1917Z 050DEG 10KT 3287 8459

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 2, 8:06 PM EDTSpecial Weather StatementFFCFayette, Spalding24 min
Jul 2, 8:07 PM EDTSpecial Weather StatementFFCFayette, Spalding23 min
Jul 2, 9:23 PM EDTSpecial Weather StatementFFCTroup37 min
Jul 2, 10:13 PM EDTSpecial Weather StatementFFCMacon32 min
Jul 2, 10:33 PM EDTSpecial Weather StatementFFCFayette27 min
Jul 2, 10:47 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding24 min
Jul 3, 3:19 PM EDTSpecial Weather StatementFFCNewton, Rockdale41 min
Jul 3, 3:56 PM EDTSpecial Weather StatementFFCMorgan49 min
Jul 3, 4:20 PM EDTSevere Thunderstorm WarningFFCJasper, Morgan25 min
Jul 3, 4:24 PM EDTSpecial Weather StatementFFCTroup36 min
Jul 3, 4:30 PM EDTSpecial Weather StatementFFCSchley30 min
Jul 3, 4:31 PM EDTSpecial Weather StatementFFCGreene29 min
Jul 3, 4:49 PM EDTSevere Thunderstorm WarningFFCHarris, Meriwether, Troup41 min
Jul 3, 4:53 PM EDTSpecial Weather StatementFFCButts, Lamar37 min
Jul 3, 4:59 PM EDTSpecial Weather StatementFFCMarion31 min
Jul 3, 5:03 PM EDTSevere Thunderstorm WarningFFCButts, Lamar, Spalding13 min
Jul 3, 5:07 PM EDTSpecial Weather StatementFFCGreene53 min
Jul 3, 5:16 PM EDTSpecial Weather StatementFFCSumter29 min
Jul 3, 5:18 PM EDTSpecial Weather StatementFFCWebster27 min
Jul 3, 5:21 PM EDTSpecial Weather StatementFFCWilkes24 min
Jul 3, 5:24 PM EDTSevere Thunderstorm WarningFFCChattahoochee, Harris, Marion, Muscogee36 min
Jul 3, 5:30 PM EDTSpecial Weather StatementFFCPutnam30 min
Jul 3, 5:43 PM EDTSpecial Weather StatementFFCWilkes32 min
Jul 3, 6:09 PM EDTSpecial Weather StatementFFCMarion36 min
Jul 3, 6:17 PM EDTSpecial Weather StatementFFCBaldwin, Bibb, Jones28 min
Jul 3, 6:31 PM EDTSpecial Weather StatementFFCTerrell29 min
Jul 3, 6:45 PM EDTSpecial Weather StatementFFCBibb30 min
Jul 3, 6:52 PM EDTSevere Thunderstorm WarningFFCBibb, Jones23 min
Jul 3, 7:11 PM EDTSpecial Weather StatementFFCWashington34 min
Jul 3, 7:19 PM EDTSpecial Weather StatementFFCBibb26 min
Jul 3, 7:26 PM EDTSpecial Weather StatementFFCJefferson34 min
Jul 3, 7:44 PM EDTSpecial Weather StatementFFCWilkinson31 min

Nearby

Special Weather Statements in Georgia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.